Alert archive / New York / Storm Warnings in 2008
Storm Warning 3, NWS New York, NY
NWS New York, NY issued this storm warning at Oct 28, 2008, 4:11 AM EDT. It took effect at Oct 28, 2008, 5:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 4:11 AM EDT (08:11 UTC)
- In effect from
- Oct 28, 2008, 5:00 PM EDT
- Expired
- Oct 29, 2008, 3:30 AM EDT
- In force
- 11 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KOKX 280811 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 411 AM EDT TUE OCT 28 2008 ...GALE FORCE WINDS TODAY THROUGH WEDNESDAY MORNING... ...STORM FORCE WINDS TONIGHT OVER THE OCEAN WATERS... .DEEPENING LOW PRESSURE JUST SOUTH OF THE WATERS WILL MOVE NORTHWARD ACROSS THE WATERS EARLY TODAY...THEN ACROSS NEW ENGLAND TONIGHT. THE STRONG LOW WILL TRACK INTO SOUTHEASTERN CANADA ON WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. ANZ350-353-355-282115- /O.EXT.KOKX.GL.W.0027.081028T1000Z-081028T2200Z/ /O.NEW.KOKX.SR.W.0003.081028T2200Z-081029T1000Z/ /O.NEW.KOKX.LO.Y.0011.081029T0400Z-081029T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 411 AM EDT TUE OCT 28 2008 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... ...LOW WATER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY. A LOW WATER ADVISORY HAS ALSO BEEN ISSUED. THIS LOW WATER ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. AS LOW PRESSURE RAPIDLY INTENSIFIES...GALE FORCE WINDS CAN BE EXPECTED TODAY. ONCE THE STRONG LOW LIFTS INTO NEW ENGLAND...STORM FORCE WINDS CAN BE EXPECTED TONIGHT. IN ADDITION TO THE STRONG WINDS AND ROUGH SEAS...BLOW OUT TIDES ARE EXPECTED TONIGHT AS THESE STRONG WEST TO NORTHWEST WINDS BLOW WATER AWAY FROM THE SHORE. TIDES OF 2 TO 4 FEET BELOW NORMAL ARE ANTICIPATED AROUND THE TIME OF LOW TIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ ANZ330-335-338-340-345-282115- /O.CON.KOKX.GL.W.0027.081028T1000Z-081029T1600Z/ /O.NEW.KOKX.LO.Y.0011.081029T0400Z-081029T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 411 AM EDT TUE OCT 28 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 12 PM EDT WEDNESDAY... ...LOW WATER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 12 PM EDT WEDNESDAY. AS LOW PRESSURE RAPIDLY INTENSIFIES...GALE FORCE WINDS CAN BE EXPECTED LATER TODAY. THESE GALE FORCE WINDS WILL CONTINUE TONIGHT...THEN SLOWLY DIMINISH WEDNESDAY. IN ADDITION TO THE STRONG WINDS AND ROUGH SEAS...BLOW OUT TIDES ARE EXPECTED TONIGHT AS STRONG WEST TO NORTHWEST WINDS BLOW WATER AWAY FROM THE SHORE. TIDES OF 2 TO 4 FEET BELOW NORMAL ARE ANTICIPATED AROUND THE TIME OF LOW TIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$
2 follow-up statements
000 WHUS71 KOKX 281940 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 340 PM EDT TUE OCT 28 2008 ...STORM AND GALE FORCE WINDS OVERNIGHT INTO WEDNESDAY... .DEEP LOW PRESSURE OVER LONG ISLAND TUESDAY AFTERNOON WILL MOVE RAPIDLY INTO EASTERN CANADA OVERNIGHT RESULTING IN STRONG WESTERLY WINDS IN ITS WAKE. ANZ350-353-355-291100- /O.UPG.KOKX.GL.W.0027.000000T0000Z-081028T2200Z/ /O.EXT.KOKX.SR.W.0003.081028T2100Z-081029T1000Z/ /O.EXT.KOKX.LO.Y.0011.081029T0400Z-081030T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 340 PM EDT TUE OCT 28 2008 ...STORM WARNING NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...LOW WATER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT WEDNESDAY... THE STORM WARNING IS NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE LOW WATER ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. DEEP LOW PRESSURE OVER LONG ISLAND TUESDAY AFTERNOON WILL MOVE RAPIDLY INTO EASTERN CANADA OVERNIGHT RESULTING IN STRONG WESTERLY WINDS IN ITS WAKE. STORM FORCE WINDS CAN BE EXPECTED TONIGHT WITH GALES DURING THE DAY ON WEDNESDAY. IN ADDITION TO THE STRONG WINDS AND ROUGH SEAS...BLOW OUT TIDES ARE EXPECTED TONIGHT AND ON WEDNESDAY AS THESE STRONG WEST TO NORTHWEST WINDS BLOW WATER AWAY FROM THE SHORE. TIDES OF 2 TO 4 FEET BELOW NORMAL ARE ANTICIPATED AROUND THE TIME OF LOW TIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ ANZ330-335-338-340-345-291100- /O.EXT.KOKX.GL.W.0027.000000T0000Z-081029T1800Z/ /O.EXT.KOKX.LO.Y.0011.081029T0400Z-081030T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 340 PM EDT TUE OCT 28 2008 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... ...LOW WATER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY. THE LOW WATER ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT WEDNESDAY. DEEP LOW PRESSURE OVER LONG ISLAND TUESDAY AFTERNOON WILL MOVE RAPIDLY INTO EASTERN CANADA OVERNIGHT RESULTING IN STRONG WESTERLY WINDS IN ITS WAKE. GALE FORCE WINDS CAN BE EXPECTED INTO THE AFTERNOON ON WEDNESDAY. IN ADDITION TO THE STRONG WINDS AND ROUGH SEAS...BLOW OUT TIDES ARE EXPECTED TONIGHT AND ON WEDNESDAY AS THESE STRONG WEST TO NORTHWEST WINDS BLOW WATER AWAY FROM THE SHORE. TIDES OF 2 TO 4 FEET BELOW NORMAL ARE ANTICIPATED AROUND THE TIME OF LOW TIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ JST
000 WHUS71 KOKX 290730 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 330 AM EDT WED OCT 29 2008 ...GALE FORCE WINDS THIS MORNING... .DEEP LOW PRESSURE OVER SOUTHEAST CANADA WILL TRACK NORTHWARD TODAY. STRONG WESTERLY WINDS WILL PERSIST THROUGH THE DAY TODAY. ANZ350-353-355-292100- /O.CAN.KOKX.SR.W.0003.000000T0000Z-081029T1000Z/ /O.EXA.KOKX.GL.W.0027.000000T0000Z-081029T1800Z/ /O.CON.KOKX.LO.Y.0011.000000T0000Z-081030T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 330 AM EDT WED OCT 29 2008 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE STORM WARNING HAS BEEN CANCELLED. A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. GALE FORCE WINDS WILL CONTINUE THIS MORNING...THEN DIMINISH SLOWLY THIS AFTERNOON. SEAS ARE EXPECTED TO REMAIN ROUGH THROUGH THE DAY TODAY. IN ADDITION TO THE STRONG WINDS AND ROUGH SEAS...BLOW OUT TIDES WILL CONTINUE TODAY AS THESE STRONG WEST TO NORTHWEST WINDS BLOW WATER AWAY FROM THE SHORE. TIDES OF AROUND 2 FEET BELOW NORMAL ARE ANTICIPATED AROUND THE TIMES OF LOW TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ ANZ330-335-338-340-345-292100- /O.CON.KOKX.GL.W.0027.000000T0000Z-081029T1800Z/ /O.CON.KOKX.LO.Y.0011.000000T0000Z-081030T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 330 AM EDT WED OCT 29 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. GALE FORCE WINDS WILL CONTINUE THIS MORNING...THEN DIMINISH SLOWLY THIS AFTERNOON. SEAS ARE EXPECTED TO REMAIN ROUGH THROUGH THE DAY TODAY. IN ADDITION TO THE STRONG WINDS AND ROUGH SEAS...BLOW OUT TIDES WILL CONTINUE TODAY AS THESE STRONG WEST TO NORTHWEST WINDS BLOW WATER AWAY FROM THE SHORE. TIDES OF AROUND 2 FEET BELOW NORMAL ARE ANTICIPATED AROUND THE TIMES OF LOW TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ PW
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this storm warning went out at Oct 28, 3:52 AM EDT, 19 minutes earlier.
Area forecast discussion, Oct 28, 3:52 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
352 AM EDT TUE OCT 28 2008
.SYNOPSIS...
A RAPIDLY INTENSIFYING COASTAL STORM WILL BRING RAIN AND STRONG
WINDS TODAY ALONG WITH UNSEASONABLY COLD TEMPERATURES. PRECIPITATION
WILL MIX WITH SNOW OVER INTERIOR SECTIONS LATE THIS AFTERNOON AND
TONIGHT...WITH LITTLE TO NO ACCUMULATION EXPECTED. HIGH PRESSURE
BUILDS IN STARTING ON WEDNESDAY INTO THE WEEKEND RESULTING IN
MILDER AND TRANQUIL CONDITIONS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE JUST SOUTH OF LONG ISLAND IS CURRENTLY TRYING TO GET
ITS ACT TOGETHER IN RESPONSE TO VIGOROUS VORT LOBE ROTATING AROUND
BASE OF SHARP UPPER LEVEL TROUGH AXIS...ALMOST CUTOFF LOW. AS A
RESULT...RAIN IS DEVELOPING OVER THE OCEAN WATERS...AND PUSHING
ACROSS THE TRI-STATE REGION. THIS WILL CONTINUE THROUGH THE
MORNING...BEFORE STARTING TO BECOME LESS WIDESPREAD THIS AFTERNOON
AS THE SURFACE LOW STARTS TO LIFT NORTH ACROSS THE AREA.
AS THE LOW BEGINS TO LIFT OUT...WINDS WILL BEGIN TO SHARPLY
INCREASE THIS AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS. HAVE
DELAYED THE START OF THE WIND ADVISORY UNTIL 18Z...AS THE PRESSURE
GRADIENT DOESNT REALLY TIGHTEN UNTIL THE LOW BEGINS TO LIFT.
HOWEVER..EXPECT A STRONG AND GUSTY NORTHWEST TO WEST FLOW TO
DEVELOP AS THE AFTERNOON PROGRESSES.
WITH THE STRONG NORTHWEST TO WEST FLOW...COLDER AIR WILL BEGIN TO
FILTER INTO THE REGION. THIS WILL BEGIN TO SUPPORT SOME WET SNOW
FLAKES MIXING IN LATE THIS AFTERNOON ACROSS INTERIOR SECTIONS
NORTH AND WEST OF THE CITY...ESPECIALLY AT HIGHER ELEVATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
MODELS ARE IN VERY GOOD AGREEMENT WITH THE EVOLUTION OF THIS
HIGHLY ANOMALOUS PATTERN. THE LOW PRESSURE SYSTEM WILL CONTINUE TO
RAPIDLY INTENSIFY AS IT LIFTS UP THROUGH NEW ENGLAND THIS
EVENING...BEFORE TRACKING INTO SOUTHEASTERN CANADA OVERNIGHT. IN
ITS WAKE...WE WILL SEE PRECIPITATION BECOME MORE SPORADIC AND
SPOTTY TONIGHT...BUT WINDS ARE EXPECTED TO REMAIN STRONG THIS
EVENING. THIS WILL LIKELY PRODUCE MORE POWER OUTAGES/DOWN TREES
THAN WE HAD ON SATURDAY (DUE TO THE HIGH GUST FACTOR). WINDS MAY
START TO DECREASE SOMEWHAT OVERNIGHT...BUT WILL KEEP THE WIND
ADVISORY UP FOR ALL AREAS FOR NOW.
THE VERTICAL TEMPERATURE PROFILE WILL CONTINUE TO COOL TONIGHT...
AND WE WILL LIKELY SEE MORE AND MORE OF THE LOCAL AREA SEE SNOW
START TO MIX IN TONIGHT AS PRECIPITATION WINDS DOWN. WILL FORECAST
AN ACCUMULATION OF UP TO AN INCH OR SO WELL NORTH AND WEST OF THE
CITY...MAINLY AT HIGHER ELEVATIONS( 1000 + FEET).
WILL KEEP MENTION OF SPRINKLES AND FLURRIES EARLY ON
WEDNESDAY...WITH A SLIGHT CHANCE OF SHOWERS IN THE AFTERNOON DUE
TO THE VICINITY OF THE UPPER LEVEL LOW AND SOME RESIDUAL MOISTURE
IN THE REGION. OTHERWISE...EXPECT A COLD AND BLUSTERY DAY.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
H5 TROF AXIS MOVES EAST OF THE CWA DURING THURSDAY MORNING...WITH
SURFACE HIGH PRESSURE BUILDING IN FROM THE WEST. PARTLY CLOUDY WITH
HIGHS BELOW NORMAL IN WEAKENING CAA. TEMPS MODERATE CLOSER TO NORMAL
ON FRIDAY WITH HIGH PRESSURE TO THE SOUTH ADVECTING WARMER AIR ON A
RETURN SW FLOW.
LONG RANGE FORECAST BECOMES MORE UNCERTAIN DURING THE WEEKEND AND
EARLY NEXT WEEK WITH DIVERGENCE IN THE WAY MODELS HANDLE THE NEXT
COUPLE OF FEATURES. ECMWF AMPLIFIES THE UPPER FLOW OVER THE REGION
DURING THIS PERIOD. THIS RESULTS IN A COLD FRONT PASSING THROUGH ON
SATURDAY...THEN A COASTAL STORM LATE IN THE PERIOD...MOVING APPROX
300 TO 400 MILES SE OF MONTAUK AND POSSIBLY IMPACTING EASTERN ZONES.
GFS DEPICTS MORE OF A ZONAL FLOW ALOFT WITH A WEAKER COLD FRONT
MOVING THROUGH SOMETIME ON SATURDAY...THEN HIGH PRESSURE DOMINATING
THE WEATHER ACROSS THE REGION THEREAFTER. WONT JUMP ON ECMWF
SOLUTION JUST YET. IN ANY CASE...COLD FRONT ON SATURDAY WILL POSE A
THREAT OF SHOWERS. WILL KEEP SUN AND MON DRY FOR NOW.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
LOW PRES DEVELOPING TO THE SOUTH OF LONG ISLAND...AND IS MOVING
TOWARD THE ISLAND. RAIN WILL SWEEP ACROSS AREA TERMINALS...AND
MODERATE TO HEAVY RAIN EXPECTED EARLY THIS MORNING AS THE LOW
APPROACHES. MVFR AND IFR WILL BE COMMON...WITH LIFR LIKELY AT
TIMES.
AS THE LOW MOVES ACROSS LI...THEN N OF THE AREA THIS
AFTERNOON...RAIN WILL TAPER TO SHOWERS. MVFR TO VFR AS THE
AFTERNOON PROGRESSES. KSWF COULD SEE SOME SNOW MIX IN LATE
AFTERNOON AND EVENING.
AS FOR WINDS...TRICKY FORECAST BUT FEEL MAINLY NORTH TO NORTHWEST
WINDS AROUND 10 TO 20 KTS OUT AHEAD OF THE LOW THIS MORNING.
FURTHER EAST...WINDS REMAIN NORTHEAST...THEN SOUTH AT KGON AS THE
LOW MOVES BETWEEN KGON AND NYC METRO AIRPORTS THIS AFTERNOON.
WINDS EVENTUALLY SHIFT AROUND TO THE WEST ALL TERMINALS...AND
INCREASE TO 25 TO 30 KTS WITH GUSTS 35 TO 45 KTS BY LATE
AFTERNOON AND EVENING.
OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...STRONG GUSTY W WINDS
20-25 KT WITH GUSTS 30-35 KT WILL GRADUALLY DECREASE TO LESS THAN
10 KT AFTER 06Z THU AS HIGH PRES MOVES TOWARD THE REGION. AS THIS
HIGH MOVES OFFSHORE FRIDAY...A COLD FRONT WILL SWEEP SE TOWARD THE
AREA ON SATURDAY.
................................................
TAF CODE IS CHANGING NOVEMBER 5TH AT 00Z...
PLEASE SEE...
HTTP:/AVIATIONWEATHER.GOV/NOTICE/TAF30.PHP
...................................................
&&
.MARINE...
A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM JUST SOUTH OF THE LOCAL
WATERS EARLY THIS MORNING WILL MOVE NORTHWARD ACROSS THE WATERS
TODAY. THIS LOW IS EXPECTED TO TRACK INTO NEW ENGLAND BY LATE
AFTERNOON/EVENING. WINDS WILL GUST OUT AHEAD OF THIS LOW THIS
MORNING...AND WINDS WILL VARY QUITE A BIT THIS AFTERNOON AS THE LOW
TRACKS RIGHT ACROSS THE WATERS. THERE COULD BE A BRIEF LULL IN THE
WINDS BEFORE THEY PICK UP DRAMATICALLY LATER TODAY AND TONIGHT FROM
THE WEST/NORTHWEST. THIS OCCURS WHEN THE LOW TRACKS JUST TO THE
NORTH AND CONTINUES TO DEEPEN. GALES EXPECTED...WITH STORM FORCE
WINDS OVER THE OCEAN FOR A TIME TONIGHT.
SEAS INCREASE QUICKLY TODAY IN RESPONSE TO STRENGTHENING WINDS.
WINDS AND WAVES GRADUALLY SUBSIDE LATER TONIGHT AND WEDNESDAY
AS THE LOW MOVES NORTH INTO EASTERN CANADA.
BLOW OUT TIDE CONDITIONS CAN BE EXPECTED TONIGHT AS DEPARTURES OF
2 TO 4 FEET BELOW ASTRONOMICAL ARE EXPECTED.
SUB SCA CONDITIONS ARE PROBABLE ON THURSDAY...ALTHOUGH COLD AIR
ADVECTION AND A SOMEWHAT TIGHT PRESSURE GRADIENT MAY RESULT IN GUSTS
CLOSE TO 25 KT ON THE OCEAN. HIGH PRESSURE BUILDS IN
THEREAFTER...WITH THE PRESSURE GRADIENT RELAXING. TRANQUIL
CONDITIONS THEREFORE LIKELY FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT.
NEXT CHANCE FOR FLAGS WOULD BE ON SATURDAY WITH THE PASSAGE OF A
COLD FRONT. SEAS FORECAST TO BE 4 FT OR BELOW THROUGH THE LONG
TERM.
&&
.HYDROLOGY...
MOST LOCALES WILL SEE BETWEEN ONE HALF AND AN INCH AND A QUARTER
OVER THE NEXT 12 TO 18 HOURS. A FEW LOCALES COULD SEE AS MUCH AS
ABOUT 2 INCHES. WHILE THERE COULD BE SOME URBAN FLOODING TODAY...
DO NOT EXPECT THE RAIN TO BE HEAVY ENOUGH OR LAST LONG ENOUGH TO
CAUSE ANY SIGNIFICANT FLOODING PROBLEMS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY
FOR CTZ005>012.
NY...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY
FOR NYZ067>081.
NJ...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY
FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 12 PM EDT WEDNESDAY FOR ANZ330-335-338-340-
345.
STORM WARNING FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY FOR
ANZ350-353-355.
GALE WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ350-353-355.
&&Hazardous weather outlook, Oct 27, 8:37 PM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 837 PM EDT MON OCT 27 2008 CTZ005>012-NYZ078>081-281000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 837 PM EDT MON OCT 27 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002>006-011-NYZ067>077-281000- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU- 837 PM EDT MON OCT 27 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-281000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 837 PM EDT MON OCT 27 2008 ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 12 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:11 AM EDT | Low Water Advisory | OKX | 33 hr | |
| Oct 28, 5:43 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 4 more | 107 min |
| Oct 28, 7:49 AM EDT | Coastal Flood Advisory | OKX | Bronx, Suffolk, Westchester | 6 hr |
| Oct 28, 9:08 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Suffolk and 1 more | 2 hr |
| Oct 28, 9:43 AM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Oct 28, 10:11 AM EDT | Coastal Flood Warning | OKX | Bronx, Suffolk, Westchester | 4 hr |
| Oct 28, 11:13 AM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 95 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.